Hail, Alleghany
- When
- June 12, 3:20 PM EST
- Where
- Alleghany County, Ennice
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 36.550, -81.000
Severe thunderstorm produced nickel sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Severe thunderstorm produced nickel sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 12, 2:59 PM EST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 359 PM EDT TUE JUN 12 2007 .SYNOPSIS... A SERIES OF UPPER AIR DISTURBANCES WILL AFFECT THE REGION THROUGH THIS WEEK. HIGH PRESSURE STRENGTHENING OVER NEW ENGLAND WILL ALLOW COOLER AIR TO SEEP INTO THE MIDDLE ATLANTIC BY FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... NC COUNITES REMAIN IN A SEVERE THUNDERSTORM WATCH THROUGH THIS EVENING. MOST FAVORABLE AXIS FOR DEVELOPMENT THIS PM AND THIS EVENING WILL BE ALONG THE BLUE RIDGE...WHERE SURFACE CONVERGENCE EXISTS...ALONG WITH A DEWPOINT BOUNDARY. ALTHOUGH CORE OF COLDEST H5 AND H7 AIR IS TO OUR SOUTHWEST...IT SERVED A PURPOSE TO LOWER THE FREEZING LEVEL IN COMPARISON TO YESTERDAYS EVENT. WITH MANY OF THESES STORMS PRODUCING PEA SIZED HAIL. HOWEVER...SURFACE DEWPOINTS ARE ONLY MAXING OUT NEAR 60F...SO NOT EXPECTING AS MANY WARNINGS AS YESTERDAY AT THIS POINT. WITH MORE STORMS ENTERING NORTHERN VA AND MARYLAND TRAVELING SSW...SOME SHOWERS SHOULD PERSIST DEEPER INTO THE OVERNIGHT. LIKELY POPS WERE KEPT FOR WEDNESDAY...WITH SREF/GFS STILL SHOWING MORE COVERAGE...AS A BAROCLINIC ZONE DEVELOPS ALONG THE BLUE RIDGE AND WEST DUE TO THE ONSET OF NE TO E FLOW/COOL AIR/UPSLOPE COMPONENT...AS HIGH PRESSURE INTENSIFIES OVER NEW ENGLAND. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... COOLER AIR CONTINUES SEEPING SOUTHWARD INTO THE CWA...WITH BOUNDARY REMAINING ALONG THE RIDGES THROUGH FRIDAY NIGHT. ANOTHER POTENT SHRTWV...CLOSED THROUGH H3...DROPS ALONG IT ON FRIDAY WITH MORE COVERAGE THAN THURSDAY. BIGGEST CHG TO THIS TIMEFRAME WAS TO INC POPS JUST BELOW LOW LIKELY IN FAVORED UPSLOPE SPOTS...MORE SPECIFICALLY EXTREME SW COUNTIES. ALSO...DID TAKE 2-4F OFF OF HIGH TEMPS FRI ACROSS THE BOARD...WHICH JUST GOT MAX T GRIDS INTO THE HIGHER END OF GUIDANCE. UNDOUBTEDLY...POPS WILL NEED TO BE INC IN THESE PARTS ON FUTURE SHIFTS...BUT NEEDED TO STAY WITHIN COLLAB FOR NOW. DRIEST PART OF CWA MAY VERY WELL BE EASTERN EXTREME...BUT DID HOLD ONTO AT LEAST SLT CHC POP THERE THROUGH THE SHRT TERM. && .LONG TERM /SATURDAY THROUGH TUESDAY/... REX BLOCK ALONG THE MIDDLE ATLANTIC AND NEW ENGLAND FINALLY GETS PUSHED EAST AS H5 HEIGHTS BUILD THROUGH THE LOWER MISSISSIPPI AND OHIO RIVER VALLEYS...JUST IN TIME FOR THE WEEKEND. THUS EXPECT A WARMING/DRYING TREND AS WEEKEND CLOSES. AGAIN...THE OP GFS IS MORE AGGRESSIVE THAN ITS ENSEMBLES AND THE ECMWF...WITH A COLD FRONT DROPPING INTO THE LOWER GREAT LAKES SUNDAY NIGHT AND MONDAY MORNING. DID FOLLOW HPC GRIDS CLOSELY...WHICH KEEP POPS OUT OF THE FORECAST UNTIL THE END OF THE LONG TERM. H85 TEMPS APPROACHING +20C ONCE AGAIN WILL PUSH THE PIEDMONT INTO THE LOWER 90S...WITH DEWPOINTS AND MUGGIES RETURNING REGIONWIDE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... CONVECTION FIRING UP OVER THE SOUTHWEST THIS AFTERNOON IN ASSOC WITH THE LARGE SHORTWAVE DROPPING SOUTH THRU THE SOUTHERN APPS. TAF SITES STAND A SMALL CHANCE OF SEEING A CELL DIRECTLY OVER THE AIRSPACE. A BETTER CHANCE MAY COME TONIGHT (ESP LYH/DAN) AS CONVECTION FORMING OVER THE MID-ATLANTIC COAST MOVES DOWN OVER THE PIEDMONT OVERNIGHT SUPPORTED BY ADDITIONAL SHORTWAVE ENERGY DROPPING DOWN IN THE NORTHERLY FLOW ALOFT. WIDESPREAD CLOUD COVER ALSO LIKELY WEDNESDAY MORNING...PREVENTING FOG FORMATION ACROSS THE COUNTY WARNING AREA LATE TONIGHT. CONVECTION BECOMES WIDESPREAD WEDNESDAY AFTERNOON WITH HEATING. IT WILL BE LIKELY THAT EACH TAF SITE WILL SEE A TSTM AT SOME POINT DURING THE AFTERNOON. BY THURSDAY A MORE STABLE...MARITIME AIRMASS MOVES IN FROM THE EAST POSSIBLY RESULTING IN MVFR CIGS/VSBYS DURING THE DAY AT ROA/LYH/DAN WHILE THE WESTERN EDGE OF THE FCST AREA REMAINS UNSTABLE WITH A CHANCE OF LATE DAY STORMS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...KM SHORT TERM...KM LONG TERM...KM AVIATION...AMS/JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT TUE JUN 12 2007 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-131845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 231 PM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-131845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 231 PM EDT TUE JUN 12 2007 ...SEVERE THUNDERSTORM WATCH 388 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY OF THE STRONGER STORMS MAY PRODUCE HAIL OR HIGH WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 244 PM EDT TUE JUN 12 2007 NCZ001-VAZ015-121945- ASHE NC-GRAYSON VA- 244 PM EDT TUE JUN 12 2007 AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SPEEDWELL...OR ABOUT 3 MILES SOUTHEAST OF COMERS ROCK...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...FLATRIDGE AT 255 PM EDT...VOLNEY...TROUT DALE AT 320 PM EDT...RUGBY AT 330 PM EDT...GRAYSON HIGHLANDS STATE PARK AT 340 PM EDT...NELLA...WHITETOP AT 345 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 248 PM EDT TUE JUN 12 2007 NCZ002-VAZ015-121945- ALLEGHANY NC-GRAYSON VA- 248 PM EDT TUE JUN 12 2007 AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INDEPENDENCE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...TWIN OAKS AT 305 PM EDT... STRATFORD AT 325 PM EDT...PINEY CREEK...SCOTTVILLE AT 340 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 257 PM EDT TUE JUN 12 2007 VAZ010-012-122000- WYTHE VA-BLAND VA- 257 PM EDT TUE JUN 12 2007 AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF BLAND...OR ABOUT 3 MILES SOUTHEAST OF HICKSVILLE...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BASTIAN...BLAND AT 310 PM EDT...SUITER AT 335 PM EDT...FAVONIA AT 355 PM EDT...CERES AT 400 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 312 PM EDT TUE JUN 12 2007 VAZ023-024-034-035-122015- BOTETOURT VA-AMHERST VA-BEDFORD VA-ROCKBRIDGE VA- 312 PM EDT TUE JUN 12 2007 AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GLASGOW...OR ABOUT OVER SNOWDEN...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BIG ISLAND AT 320 PM EDT...SEDALIA AT 335 PM EDT...PEAKS OF OTTER SUMMIT...PEAKS OF OTTER RECREATION AREA AT 400 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT TUE JUN 12 2007 VAZ020-024-122030- BATH VA-ROCKBRIDGE VA- 333 PM EDT TUE JUN 12 2007 AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF GOSHEN...OR ABOUT 5 MILES NORTH OF BELLS VALLEY...MOVING SOUTHWEST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...BELLS VALLEY AT 350 PM EDT...YOST AT 355 PM EDT...GOSHEN AT 405 PM EDT...MILLBORO AT 420 PM EDT...NIMROD HALL AT 425 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 340 PM EDT TUE JUN 12 2007 NCZ002-VAZ015-016-122045- ALLEGHANY NC-GRAYSON VA-CARROLL VA- 340 PM EDT TUE JUN 12 2007 AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF GALAX CITY...OR ABOUT 2 MILES SOUTHWEST OF PIPERS GAP...MOVING SOUTHWEST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GALAX CITY AT 345 PM EDT...BAYWOOD AT 415 PM EDT...ENNICE...BARRETT AT 420 PM EDT... ONE CAN EXPECT LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 40 MPH FROM THIS STORM. STONEFIELD
The Roanoke radar (KFCX), 83 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32644.